# SDR 2005FA0000809

- Difficulty date: November 8, 2004
- Submitted: June 21, 2005
- Operation: General aviation
- Aircraft: N8740N
- Make and model: Piper PA-28-140
- Aircraft serial: 2825555
- Engine: Lyc O320*
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 6707002
- Part serial: 25561
- Condition: Corroded
- Location: Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPPER SPAR CAP WAS FOUND WITH SEVERE EXFOLIATION CORROSION BEHIND THE FUEL TANK.  TANK WAS PULLED TO COMPLY WITH SB.  THERE WAS NO INDICATION OF CORROSION SWELLING ON THE SURFACE OF THE WING.  THE AREA WHERE THE CORROSION OCCURRED IS NOT VISIBLE FROM INSPECTION PANEL ACCESS AND REQUIRES THAT THE FUEL TANKS BE PULLED FOR INSPECTION OF THIS AREA.  MFG HAS ADDRESSED THIS IN SB.  (K)
